On Internal Regularity of Solutions to the Initial Value Problem for the Zakharov–Kuznetsov Equation

  • A. V. FaminskiiEmail author
  • A. P. Antonova
Part of the Springer Proceedings in Mathematics & Statistics book series (PROMS, volume 44)


The initial value problem is considered for the Zakharov–Kuznetsov equation in two spatial dimensions, which generalizes the Korteweg–de Vries equation for description of wave propagation in dispersive media on the plane. An initial function is assumed to be irregular, namely, from the spaces L 2 or H 1. Results on gain of internal regularity for corresponding weak solutions depending on the decay rate of the initial function at infinity are established. Existence of both Sobolev and continuous derivatives of any prescribed order is proved. One of important items of the study is the investigation of the fundamental solution to the corresponding linearized equation. The obtained properties are to some extent similar to the ones of the Airy function.


KdV-like equations Zakharov-Kuznetsov equation Initial value problem Internal regularity 

Mathematics Subject Classification

35Q53 35B65 


  1. 1.
    Beckenbach, E., Bellman, R. (eds.): Inequalities. Springer, Berlin (1965) Google Scholar
  2. 2.
    Faminskii, A.V.: Cauchy problem for the Korteweg–de Vries equation and its generalizations. Tr. Semin. Im. I.G. Petrovskogo 13, 56–105 (1988). English transl. in J. Sov. Math. 50, 1381–1420 (1990) Google Scholar
  3. 3.
    Faminskii, A.V.: The Cauchy problem for quasilinear equations of odd order. Mat. Sb. 180, 1183–1210 (1989). English transl. in Math. USSR Sb. 68, 31–59 (1991) Google Scholar
  4. 4.
    Faminskii, A.V.: The Cauchy problem for the Zakharov–Kuznetsov equation. Differ. Uravn. (Minsk) 31, 1070–1081 (1995). English transl. in Differ. Equ. 31, 1002–1012 (1995) MathSciNetGoogle Scholar
  5. 5.
    Faminskii, A.V.: On the mixed problem for quasilinear equations of the third order. J. Math. Sci. 110, 2476–2507 (2002) MathSciNetzbMATHCrossRefGoogle Scholar
  6. 6.
    Fedoryuk, M.V.: The Saddle-Point Method. Nauka, Moscow (1977). In Russian zbMATHGoogle Scholar
  7. 7.
    Kato, T.: On the Cauchy problem for the (generalized) Korteweg–de Vries equation. In: Studies in Applied Mathematics. Adv. Math. Suppl. Stud., vol. 8, pp. 93–128 (1983) Google Scholar
  8. 8.
    Kenig, C.E., Ponce, G., Vega, L.: Well-posedness of the initial value problem for the Korteweg–de Vries equation. J. Am. Math. Soc. 4, 323–347 (1991) MathSciNetzbMATHCrossRefGoogle Scholar
  9. 9.
    Kruzhkov, S.N., Faminskii, A.V.: Generalized solutions of the Cauchy problem for the Korteweg–de Vries equation. Mat. Sb. 120(162), 396–425 (1983). English transl. in Sb. Math. 48, 391–421 (1984) MathSciNetGoogle Scholar
  10. 10.
    Levandosky, J.L.: Smoothing properties of nonlinear dispersive equations in two spatial dimensions. J. Differ. Equ. 175, 275–352 (2001) MathSciNetzbMATHCrossRefGoogle Scholar
  11. 11.
    Linares, F., Pastor, A.: Well-posedness for the 2D modified Zakharov–Kuznetsov equation. SIAM J. Math. Anal. 41, 1323–1339 (2009) MathSciNetzbMATHCrossRefGoogle Scholar
  12. 12.
    Stein, E.M.: Oscillatory integrals in Fourier analysis. In: Beijing Lectures in Harmonic Analysis, pp. 307–355. Princeton University Press, Princeton (1986) Google Scholar
  13. 13.
    Vladimirov, V.S.: Generalized Functions in the Mathematical Physics. Nauka, Moscow (1979). In Russian zbMATHGoogle Scholar
  14. 14.
    Zakharov, V.E., Kuznetsov, E.A.: On three-dimensional solitons. Zh. Èksp. Teor. Fiz. 66, 594–597 (1974). English transl. in Sov. Phys. JETP 39, 285–288 (1974) Google Scholar

Copyright information

© Springer International Publishing Switzerland 2013

Authors and Affiliations

  1. 1.Peoples’ Friendship University of RussiaMoscowRussia

Personalised recommendations